Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 53, NWS Indianapolis, IN

May 13, 2005Daviess County, Martin County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 13, 2005, 1:04 PM EST for Daviess County, Martin County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2005, 1:04 PM EST (18:04 UTC)
Expired
May 13, 2005, 1:45 PM EST
In force
41 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Daviess County, IN, Martin County, IN

The radar

The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 12:50 PM ESTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 131804
SVRIND
INC027-101-131845-
/O.NEW.KIND.SV.W.0053.050513T1804Z-050513T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
104 PM EST FRI MAY 13 2005

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DAVIESS COUNTY IN SOUTHWEST INDIANA
  MARTIN COUNTY IN SOUTHWEST INDIANA

* UNTIL 145 PM EST

* AT 100 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ALFORDSVILLE...OR ABOUT 14 MILES NORTH OF
  JASPER...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOOGOOTEE AROUND 110 PM EST
  ODON AROUND 125 PM EST
  CRANE AROUND 130 PM EST

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3860 8717 3851 8700 3868 8678 3889 8668
      3890 8699 3880 8717

$$

PUMA
2 follow-up statements
000 
WWUS53 KIND 131813
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
113 PM EST FRI MAY 13 2005

INC027-101-131845-
/O.CON.KIND.SV.W.0053.000000T0000Z-050513T1845Z/
DAVIESS-MARTIN-
113 PM EST FRI MAY 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM EST FOR
EASTERN DAVIESS AND MARTIN COUNTIES...

AT 108 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LOOGOOTEE...OR ABOUT 20 MILES NORTH OF JASPER...MOVING NORTHEAST AT
45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CRANE AROUND 120 PM EST

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY
EVENING FOR INDIANA.

LAT...LON 3860 8717 3851 8700 3868 8678 3889 8668
      3890 8699 3880 8717

$$

PUMA
000 
WWUS53 KIND 131844
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
144 PM EST FRI MAY 13 2005

INC027-101-131854-
/O.EXP.KIND.SV.W.0053.000000T0000Z-050513T1845Z/
DAVIESS-MARTIN-
144 PM EST FRI MAY 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DAVIESS AND MARTIN
COUNTIES EXPIRES AT 145 PM EST...

THE STORM HAS EXITED THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY
EVENING FOR INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR SOUTHWEST INDIANA.

LAT...LON 3860 8717 3851 8700 3868 8678 3889 8668
      3890 8699 3880 8717

$$

PUMA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:45 AM EST, 9 hours 19 minutes earlier.

Area forecast discussion, May 13, 3:45 AM EST, 9 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
345 AM EST FRI MAY 13 2005

.DISCUSSION...MANY CONCERNS THIS FCST INCLUDING SVR WX...TODAY AND
TNGT...TSTM CHANCES ON SATURDAY AND TEMPS THROUGH MANY OF THE
PERIODS.

WX CALM ACRS THE CNTRL INDIANA FOR NOW WITH MAINLY JUST CI STARTING
TO SPREAD E ACRS THE NRN AND WRN FA. NATIONAL/REGIONAL LOOP WAS
SHOWING LG AREA OF RWS/TRWS EXTENDING FM NRN WI TO NRN IL TO WRN
OK AHEAD OF VIGOROUS UPR LOW ACRS THE DAKOTAS...SHORT WAVE ACRS THE
OK PANHANDLE AND INVOF OF A FRONTAL SYS. AT 06Z...THE WARM FNT
EXTENDED FM THE SFC LOW ACRS WRN IA TO NERN TN...AND THE CD FNT
EXTENDED FM THE LOW SW ACRS KS.

WL GO WITH THE NAM IN THE FIRST SEVERAL PERIODS AS 00Z NAM 6 HOUR
QPF AND SFC PROGS WERE FAR SUPERIOR TO THE GFS. WARM TO LIFT QUICKLY
NE ACRS THE FA AND INTO SRN LWR MI THIS AFTERNOON. EXPECT THE BULK
OF THE TSTM ACTIVITY THIS AFTERNOON AND TNGT PER THE NAM. STG
INSTABILITY WL DVLP AS THE WARM SECTOR MOVES IN. MODELS PRODUCE
CAPES OF 1500-2500 J/KG BY THIS AFTERNOON ALONG WITH DECENT ALBEIT
NOT INCREDIBLE WIND SHEAR (1000-700 MB SPEED SHEAR AROUND 30 KTS
WITH 30 DEGREES OF VEERING WITH HEIGHT). FA WL ALSO BE IN RIGHT
ENTRANCE REGION OF 100 KT 250 MB JET ACRS THE UPR GT LKS. IN
ADDITION...MODELS SPREAD 1.50 PRECIP H20 ACRS THE FA THIS AFTERNOON
AND TNGT. SO...IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...HEAVY
RN COULD BE A THREAT. COULD ALSO BE A FEW TORNADOES THIS
AFTERNOON/EVENING ESP N OF A HUF-IND-MIE LINE IN CLOSER PROXIMITY TO
STRONGER SHEAR AND 35-40 KT LOW LVL JET. IN KEEPING WITH NAMS
QPF...WL GO WITH CHC POPS THIS MRNG WITH LIKELY POPS N AND W THIS
AFTERNOON. THE CD FNT APPROACHES KLAF BY 12Z SAT WITH PLNTY OF TSTMS
EXPECTED ACRS THE ENTIRE FA TNGT. WENT WITH OCCASIONAL POPS
EVERYWHERE. MORE RWS/TRWS ON SAT ESP S AND E AND ESP IN THE MRNG.
KEEP A SLGT CHC OF RWS IN ON SAT NGT AHEAD OF VORTEX DROPPING SE
OUT OF CNTRL CANADA.

WITH DECENT WAA AND SOME SS...PREFER WARMER FWC TODAY. MOS PRETTY
CLOSE TNGT AND APPEARS TO HAVE THE RIGHT IDEA OF KEEPING TEMPS UP
WITH FROPA NOT COMING UNTIL SAT MRNG. CLDS WL BE SLOW TO BREAK UP ON
SATURDAY...AND WITH FNT MOVING THROUGH...PREFER COOLER MET/GFS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KOCH
Hazardous weather outlook, May 13, 12:50 PM EST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1250 PM EST FRI MAY 13 2005

INZ021-028>031-035>049-051>057-060>065-067>072-141100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
1250 PM EST FRI MAY 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORM WATCH UNTIL 8PM EST...
THUNDERSTORMS ARE LIKELY THIS AFTERNOON.  THE STORMS COULD PRODUCE
WIND GUSTS OVER 50 MILES AN HOUR AND LARGE HAIL. AN ISOLATED TORNADO
IS ALSO POSSIBLE. A SQUALL LINE WILL BE POSSIBLE THIS EVENING WHICH
MAY PRODUCE MORE DANGEROUS WEATHER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS.  THERE IS A CHANCE OF THUNDERSTORMS
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS EVENING.

&&
MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...

HTTP://WWW.CRH.NOAA.GOV/IND

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 12:54 PM ESTSevere Thunderstorm WarningINDBrown, Monroe39 min
May 13, 1:20 PM ESTSevere Thunderstorm WarningINDJohnson, Morgan25 min
May 13, 1:43 PM ESTSevere Thunderstorm WarningINDJohnson, Shelby39 min
May 13, 2:10 PM ESTSevere Thunderstorm WarningINDRush50 min
May 13, 2:15 PM ESTSevere Thunderstorm WarningINDDecatur, Jennings45 min
May 13, 2:18 PM ESTSevere Thunderstorm WarningINDClay, Vigo22 min
May 13, 2:35 PM ESTSevere Thunderstorm WarningINDMorgan, Putnam40 min
May 13, 2:37 PM ESTSevere Thunderstorm WarningINDDaviess, Greene, Lawrence, Martin38 min
May 13, 3:02 PM ESTSevere Thunderstorm WarningINDHendricks, Putnam43 min
May 13, 3:05 PM ESTFlash Flood WarningINDKnox55 min
May 13, 3:15 PM ESTSevere Thunderstorm WarningINDDelaware30 min
May 13, 3:28 PM ESTSevere Thunderstorm WarningINDMarion31 min
May 13, 5:29 PM ESTTornado WarningINDCarroll14 min
May 13, 5:39 PM ESTSevere Thunderstorm WarningINDHamilton, Madison, Tipton37 min
May 13, 6:07 PM ESTSevere Thunderstorm WarningINDFountain, Vermillion, Warren38 min
May 13, 6:50 PM ESTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe40 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.